Brignall, Robert; Huczynska, Sophie and Vatter, Vincent
Decomposing simple permutations, with enumerative consequences.
Combinatorica, 28(4) pp. 385–400.
(Click here to request a copy from the OU Author.
We prove that every sufficiently long simple permutation contains two long almost disjoint simple subsequences, and then we show how this result has enumerative consequences. For example, it implies that, for any r, the number of permutations with at most r copies of 132 has an algebraic generating function (this was previously proved, constructively, by Bóna and (independently) Mansour and Vainshtein).
Actions (login may be required)